... My instructions were to stop the Effexor and take the Savella instead. When I have tried to stop Effexor by weaning off in the past, I was never successful due to severe dizziness and headache. This is my third day on Savella and off the Effexor, and I am having dizziness and nausea ongoing. Immediately after taking the Savella, I break out in a sweat and get very nauseated. I am having wild dreams and nightmares. Cannot work due to above symptoms. When any of you have started Savella, were your symptoms the same or are mine more extreme? I don't know if these are normal reactions to starting Savella. I have a call in to my MD. I am not very happy with the Savella right now.
I have not taken Savella, but your symptoms sound like they may be due to stopping the Effexor. I get so sick after just missing one day of missing Effexor and it is all that you are describing. I do not like the idea of just stopping it without weaning. Is your doc a family doc or a psych.?
I can't speak on the nausea as in my short experience with Savella I never had that.
However, hot flashes/clammy sweats were definitely a side effect I experienced. I sort of liked it though -- the office I work in is full of menopausal women and the A/C is constantly on around 65 degrees! ;-)
I hope this helps. I tried Effexor for about two months and it didn't do a thing for me. I have tried quite a few antidepressants, and Savella was the only medication that seemed to do any damage to it. This was after literally years of trying everything under the sun. Don't be afraid to speak out against or up to the doc who switched you -- if Effexor was working for you, then there's no reason to switch! It's difficult enough finding something that works!
Effexor is probably the problem. To finally wean off of it and go to Savella I had to go very slowly and even had to open the capsules and count out the granules. I went down by 10 granules every 4 days so it is tedious and you have to stick with it but I was never so happy to be off something that makes you so dependent. I am doing GREAT now on Savella and had no transition issues once I was completely weaned from the Effexor. If you "Google" weaning off Effexor you'll get the info on how many granules are in each capsule and the recommended way to decrease so obviously a lot of people have had to do it this way.
These (Savella and Effexor) drugs seem to act a lot like Prednisone-you can not just stop taking and need to wean off gradually. The actual mix is also not recommended (according to my PC, GYN and Rhuematologist) and your doctor should come up with the right doses for weaning off one and starting another one.
I started Savella about 2 weeks ago for Fibromyalgia. I started looking into Effexor for Menopause-as some co-workers told me it helped them a great deal with some of the effects of Menopause. I was told by no means are the two to be taken together (unless weaning off one to go to the other-and only under close supervision of the prescribing doctor) and to wean off Savella to go to Effexor is the same process.
I really don't think it's the Savella, I believe it is more the mixing of the two and the sudden stop of Effexor. If your doctor does not know you are to be weaned off-YOU NEED A NEW DOCTOR.
This is exactly why I am NOT switching to " Effexor" coming off of it is exactly what U R saying... nightmare..I don't want complications on top of more... I read up on all of that before I take anything..scares me to death, I suffer from panic & anxiety as well... am now under dr's care coming off Savella..Good ridence to that!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Aug 2010 • 2 answers
Posted 21 Oct 2010 • 3 answers
Posted 7 Mar 2011 • 1 answer
Posted 30 Oct 2011 • 1 answer
Posted 9 Nov 2011 • 3 answers